Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Experiencing bruising with red dotted mars on arms. Deficient in Vitamin B and D. Should I see a doctor?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
After going thru extensive tests ordedred by a hemotologist, the only reason that I am experiencing extensive bruising (no pain; no knowledge of origin) is that I am deficient in Vitamin B and D...I am an active, healthy 71 year oldwoman...the extensive bruising an red dotted marks on my arms began in July of this year. Oftentimes, a small brown dot the size of a pin head will appear on some of the red dotted areas. We have done no international traveling for past five years....Dx. for 30 years was shngles because of stabbing, burning pain in both arms, but head of hemotology at U of Utah did a biopsy and said it was not shingles and shingles would not occur only on the arms.......,..extensive pain from the outbreaks lesened when the bruising began. The hemo. now wants me to see a neurologist and a dermatologist.....would appreciate any particularly responsive answetrs......thank you. XXXXX
Posted Wed, 4 Dec 2013 in Skin Hair and Nails
Answered by Dr. Deepak Kishore Kaltari 4 hours later
Brief Answer: Possibility of Scurvy Detailed Answer: Namaste Welcome to Healthcare-Magic Greetings of the day Dear XXXXX, Presence of painful ecchymosis that is the red spot without any significant trauma points towards diagnosis of Scruvy - Vitamin C deficiency. I hope you have got Peripheral smear done and the report is normal. As advised do visit the Dermatologist, who will be able to diagnose it by Good clinical examination. Also discuss the possibility of Scurvy with him. Wishing you a healthy life I hope it helped. Get back to me in case you have any other query. Take care Regards Dr Deepak Kishore Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor